What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 21, 5:43 AM CST, 5 hours 59 minutes earlier.
Area forecast discussion, Jun 21, 5:43 AM CST, 5 hours 59 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
643 AM CDT Mon Jun 21 2021
.UPDATE...
Issued at 642 AM CDT Mon Jun 21 2021
Updated the aviation section for the 12Z TAF issuance.
&&
.SHORT TERM...(Today through Wednesday night)
Issued at 418 AM CDT Mon Jun 21 2021
Showers and a couple thunderstorms from a weakening storm line
have held on into southwestern Illinois the last couple hours.
Somewhat close to the HRRR, these storms are expected to diminish
over the next couple hours, leaving light showers. A few
sprinkles to light showers have formed along a SW to NE line in
Western Kentucky, which is roughly the most this will amount to.
With the arrival of storms, winds have shifted to westerly at
due to the outflow boundary with the weakened storm line rather
than the cold front, which is further to the northwest.
Temperatures remain warm ahead of the outflow boundary, with early
morning lows in the lower 70s for northwestern portions of the
CWA and the mid 70s south/east. Aside from gusts around 20 mph
with the outflow boundary, winds have been mostly under 10 mph.
Winds are expected to increase closer to dawn as the cold front
approaches the northwestern border of the CWA.
The cold front is still on pace to track to the Ohio River mid-
morning. Locations north/west will have daytime highs in the early
morning at or below 80, while locations south/east will warm into
the low to possibly mid 80s before rain develops.
Most models begin to develop showers and storms, primarily near
and south of the Ohio River, with a fully developed line a couple
hours later. This line will be the main focus of thunderstorm
activity. A few strong storms and a severe storm or two are
possible due to decent instability and mid-level lapse rates.
Having formed near the Ohio River, and progressing southeastward,
the main thunderstorm threat will be roughly noon to mid afternoon
for Western Kentucky. The primary hazards with this line of
storms will be gusty winds, frequent lightning, and heavy rain.
Plenty of models develop additional stratiform rain to the
northwest of the main front in the afternoon to evening hours,
ahead of an evening upper-level trough passage. A few
thunderstorms will be possible, but instability will be very weak
behind the cold front and shear will be very low, so isolated
lightning and brief heavy rain are the expected hazards with this
portion of the event.
With the main line forming near and parallel to the Ohio River
(and extending through Southeast Missouri), areas further
north/west are likely to have closer to a quarter of an inch of
rain, while far SE Missouri and W Kentucky are likely to see
1-1.5" of rain. Locally higher amounts could result in some
isolated flooding issues. Recent dry weather and average soil
moisture will help limit that concern.
Behind the cold front, temperatures and dew points will drop
significantly, leaving pleasant conditions for Tuesday and
Wednesday after showers depart Monday night. Skies will clear with
high pressure passing through the area. Highs will be in the
upper 70s to near 80 Tuesday and in the lower 80s Wednesday. Lows
are forecast to be in the mid-50s Monday and Tuesday nights and
the lower 60s Wednesday night after a Wednesday wind shift to a
more southerly direction.
.LONG TERM...(Thursday through Sunday)
Issued at 418 AM CDT Mon Jun 21 2021
By 12Z Thursday, the upper air charts feature a trough to our east
across the Appalachians, and a high centered over Texas. Our
region will be centered in the weak northwesterly flow between the
two systems. At the surface, high pressure will be well to our
east and a cold front will be situated from the central Plains
states up into the western Great lakes. Low level flow will be
southerly to southeasterly early Thursday, but become more
southerly and increase as we head through the day. This will aid
in boosting temperatures well into the upper 80 by afternoon.
There will be convection ongoing at the start of the period in
association with that boundary to our northwest. Most of the
deterministic models keep that activity tied to the boundary and out
of our area, but the GFS and several of its ensemble members want to
take that activity and dive it south into our CWA during the
afternoon and evening. The NBM seems to have a more conservative
approach and keeps only slight chances going for those periods,
which is more in line with our current thinking based on the
synoptic pattern.
However, as we head into Friday and Saturday, we will see increasing
unsettled weather unfold as the aforementioned front starts to make
slow headway southeast, as an upper level trough eventually
strengthens across the central Plains and into the upper Midwest
Friday night into Saturday. The front will move into our area Friday
night into Saturday and then stall out. Then, another area of low
pressure will develop along it, which will prolong shower and
thunderstorm activity into Saturday night and Sunday.
The pattern becomes pretty messy beyond that, so it will be
difficult to say when exactly this unsettled pattern will break.
Therefore, the NBM likely PoPs look good for Friday through Saturday
night, tapering off on Sunday and Sunday night a bit due to
uncertainty.
Given the very high PW values and surface dew points rising into the
lower 70s across the area during this time frame, heavy downpours
are highly likely with the threat of some minor flooding increasing,
especially if we end up having multiple rounds of convection. Any
severe threat appears marginal at this point, as instability and
wind fields are not overly impressive, but could definitely support
some organized convection.
Cloudy conditions and expected rain on Friday and into the weekend
should help keep high temperatures tempered and remain in the lower
to mid 80s.
&&
.AVIATION...
Issued at 642 AM CDT Mon Jun 21 2021
A frontal passage today will be accompanied with cig reduction to
MVFR for a few hours. Widespread shower and thunderstorm activity
is expected to develop today along the front, with the main storm
line organizing near the Ohio River late morning, then moving
southeastward through the afternoon. Additional rain is expected
behind this line for the late afternoon to evening hours, with a
few embedded thunderstorms possible but unlikely enough to include
that portion of thunder in the TAF. Southwesterly winds will
shift towards the northwest as the cold front passes through.
Winds will be gusty mid-morning through the early evening, with
gusts up to 20-25 kts. Vsby drops to MVFR and briefly IFR will be
possible with thunderstorms and/or heavy rain. Tonight, rain will
end, winds will decrease, and skies will begin to clear.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
UPDATE...ATL
SHORT TERM...ATL
LONG TERM...CW
AVIATION...ATL
Hazardous weather outlook, Jun 21, 9:14 AM CST, 2 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
1014 AM CDT Mon Jun 21 2021
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-221000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
1014 AM CDT Mon Jun 21 2021
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
Scattered thunderstorms are forecast through the afternoon,
especially along and south of a line from Owensboro Kentucky to
Poplar Bluff Missouri. Storms should push southeast out of the
area by late afternoon. While a few strong to severe storms may
result in damaging winds, locally heavy rain and lightning will
be the primary concerns.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
There is a chance of thunderstorms Thursday through Sunday.
While localized strong to severe thunderstorms cannot be ruled out,
the main concern appears to be heavy rain and localized flooding,
mainly Friday into Saturday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation cannot be ruled out across southeast Missouri
and western Kentucky today.
In the hours before
Special weather statement, Jun 21, 10:04 AM CST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service PADUCAH KY
1104 AM CDT Mon Jun 21 2021
KYZ001>013-015>017-020>022-MOZ112-114-211900-
Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-Livingston-
Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-Webster-Hopkins-
Christian-McLean-Muhlenberg-Todd-Mississippi-New Madrid-
Including the cities of Hickman, Clinton, Bardwell, Wickliffe,
Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville,
Cadiz, Princeton, Dixon, Madisonville, Hopkinsville, Calhoun,
Greenville, Elkton, Charleston, and New Madrid
1104 AM CDT Mon Jun 21 2021
Scattered to numerous thunderstorms will move across the Missouri
bootheel and western Kentucky through mid afternoon. Torrential
rainfall is occurring with these storms with rates as high as 1
inch in 15 minutes possible. This may lead to some urban and small
stream flooding and flooding of low lying or flood prone areas.
Some of the stronger storms will also be capable of producing hail
up to nickel sized and gusty winds of 40 to 50 mph.